Search

Home > News > Current News

Current News

MIC current news

Benzodiazepines and mortality risk in Alzheimer’s disease
Wednesday, November 29, 2017 - 16:30

Saarelainen and colleagues published the results of their retrospective cohort study online in November in the International Journal of Geriatric Psychiatry.

Diclofenac inferior to antibiotics for symptomatic relief of UTIs
Wednesday, November 29, 2017 - 16:30

A double-blind, randomised controlled trial investigating whether treating uncomplicated UTIs symptomatically with a n NSAID was non-inferior to antibiotic treatment.

Updated malaria treatment guidelines
Tuesday, October 3, 2017 - 09:45

The updated ‘National Malaria Treatment Guidelines 2017’ (final draft version) can be accessed on the NICD website (www.nicd.ac.za).

Reminder: Valproate and pregnancy
Tuesday, October 31, 2017 - 10:45

Various medicines regulatory agencies around the world have been strengthening their warnings of the risks associated with exposure to valproate in utero.

Moving toward universal health coverage
Thursday, February 25, 2016 - 09:15

An article in the February Lancet discussed lessons learnt from eleven countries that are moving toward universal health coverage (UHC). An interesting read, as South Africa negotiates a National Health Insurance system.

FDA announces labelling changes for pregnancy and lactation information
Thursday, September 3, 2015 - 10:30

Prescription drugs were previously assigned pregnancy categories A, B, C, D and X, which essentially over-simplified the issue. These categories will now be replaced with three detailed sub-sections that describe risks in a real world context. 

Aqueous cream and atopic eczema
Wednesday, May 6, 2015 - 08:45

In March 2013 the UK Medicines and Healthcare Products Regulatory Agency conducted a review of published literature on the benefits and risks of aqueous cream, especially when used for children with eczema. Both the NICE paediatric guidelines and the British National Eczema Society report that aqueous cream as a leave-on emollient (but not when used as a soap substitute) may cause stinging, itching, burning or redness. This was based on an audit of 100 children attending a dermatology clinic conducted by Cork MJ et al. 

Beware of medication errors
Tuesday, March 3, 2015 - 11:45

Over the past few months, two incidents of preventable mediation errors were noted. We can all learn from such occurrences and make sure that our places of work have sensible systems that attempt to minimise such occurrences. Here we report on the cases.